Illinois Journal of Mathematics

Constant positive 2-mean curvature hypersurfaces

Maria Fernanda Elbert

Full-text: Open access

Abstract

Hypersurfaces of constant $2$-mean curvature in spaces of constant sectional curvature are known to be solutions to a variational problem. We extend this characterization to ambient spaces which are Einstein. We then estimate the $2$-mean curvature of certain hypersurfaces in Einstein manifolds. A consequence of our estimates is a generalization of a result, first proved by Chern, showing that there are no complete graphs in the Euclidean space with positive constant $2$-mean curvature.

Article information

Source
Illinois J. Math., Volume 46, Number 1 (2002), 247-267.

Dates
First available in Project Euclid: 13 November 2009

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1258136153

Digital Object Identifier
doi:10.1215/ijm/1258136153

Mathematical Reviews number (MathSciNet)
MR1936088

Zentralblatt MATH identifier
1019.53028

Subjects
Primary: 53C42: Immersions (minimal, prescribed curvature, tight, etc.) [See also 49Q05, 49Q10, 53A10, 57R40, 57R42]

Citation

Elbert, Maria Fernanda. Constant positive 2-mean curvature hypersurfaces. Illinois J. Math. 46 (2002), no. 1, 247--267. doi:10.1215/ijm/1258136153. https://projecteuclid.org/euclid.ijm/1258136153


Export citation